Naloxone Rapid Heart Rate

Does Suboxone hurt teeth? Why does the film taste bad? Am I high on Suboxone? If you have side effects to buprenorphine, discuss them here.
Post Reply
Doves7171
Average Poster
Average Poster
Posts: 6
Joined: Fri Jun 04, 2021 3:24 pm

Naloxone Rapid Heart Rate

Post by Doves7171 »

Does anyone else have a rapid heartbeat possibly caused by Naloxone? Dr google clearly identifies Naloxone to cause rapid heart rate as a side effect. Is this accurate??
User avatar
rule62
Moderator
Moderator
Posts: 2870
Joined: Sat Jan 01, 2011 10:35 pm
Location: Southwest

Re: Naloxone Rapid Heart Rate

Post by rule62 »

Haven't heard of it before in the 10 years I've been here. Rapid heartbeat used to happen to me years ago and I never really knew what caused it. Stress maybe. If the side effects of naloxone say that it can happen then maybe it is. Have you talked with your doctor or pharmacist yet about it?

Sorry I couldn't be of more help.

Very few people post here nowadays. I'm surprised I stick around but if I don't the spammers will dominate this site with illegal posts. Just waiting for it to close down or pick up again. We used to get close to 100 posts a day. Impossible to keep up with even 4 moderators.
Don't take yourself so damn seriously
Brandonh36898
Average Poster
Average Poster
Posts: 11
Joined: Sun Dec 05, 2021 3:58 pm

Re: Naloxone Rapid Heart Rate

Post by Brandonh36898 »

I have had palpations before the suboxone and i did have that issue before

Was on 8mg a day for about a year, never a issue then i started occasionally having the rapid heart rate along with water retention i am down to 1.5 mg a day now water retention has gone way down but i do occasionally have the heart rate issue still.
frgroess
New Poster
New Poster
Posts: 2
Joined: Wed Apr 27, 2022 8:30 pm

Re: Naloxone Rapid Heart Rate

Post by frgroess »

I am having these horrible side effects that just appeared over the last month and some six months. I have been taking suboxone the brand name for eight years. I have arrythmias (used to be a cardiac nurse) and rapid heart rate, popping in my ear, swelling in my legs, stomach seems to have a heartbeat that beats on its own, I can hear my heartbeat in my ears, the worse side effect I have is lung dysfunction. it has happened over the last month that I can't walk to another room without running out of energy and feeling like I am wasting away. Breathless, breathless. Last Friday, i decided I wanted to get off my 8 mg/2mg strip and I started taking 1-2 mg strip every day. I am scared to death. I am 70 years old and my body just decided this suboxone is going to kill me. I am scared of withdrawals. On this Friday, it will be the 7th day. Am I withdrawing too fast? the side effects won't go away. Do I have to be completely clear of suboxone for the side effects to go away? I am scared out of my mind. I don't know what to do. I work full time but from home.
frgroess
New Poster
New Poster
Posts: 2
Joined: Wed Apr 27, 2022 8:30 pm

Re: Naloxone Rapid Heart Rate

Post by frgroess »

Today I realized I had been withdrawing too fast based on what I read here. So I went back to 4 mg, but I had a few generic pills so I took one half of one. I actually had a little relief although later in the day I am still havihg heart arrythmias and fast heartbeat along with leg swelling and popping in the ear and stomach pains. this is going to be a long, long, road. I would not wish it on my worse enemy. thanks for all your posting. I see I am not alone with these side effects. I just hope I don't die before I get off suboxone.
User avatar
rule62
Moderator
Moderator
Posts: 2870
Joined: Sat Jan 01, 2011 10:35 pm
Location: Southwest

Re: Naloxone Rapid Heart Rate

Post by rule62 »

Please read as many posts about withdrawal as you possibly can. They are mostly in the Stopping Suboxone section.

I am 67 so like you I'm up there in years. Been on Suboxone since 2010 and have no desire to get off of it. No bad side effects for me, only feel a little tired after dosing so I stopped taking it in the AM and now take it in the late evening. Being home for the night solves any problem with dosing. No driving, etc.

Are you sure the side effects are from the Buprenorphine and not something else? Guess you'll find out when you stop completely. If you feel better on it then do like me and just take a small dose, say 1mg, 2mg if you really need it or you're in pain. This also allows me to stockpile enough films in case something goes wrong and I can't get anymore. Enough to do a nice long slow taper and not have to go through withdrawals.

Feel free to PM me if you need any support going forward.
Don't take yourself so damn seriously
User avatar
suboxdoc
Site Admin
Site Admin
Posts: 1695
Joined: Sun Feb 24, 2008 9:03 pm
Contact:

Re: Naloxone Rapid Heart Rate

Post by suboxdoc »

So many doctors still lack basic knowledge about Suboxone -- even many who prescribe it.

The half-life of naloxone is about an hour -- i.e. extremely short. As much as 3% of the naloxone in Suboxone can be absorbed sublingually -- i.e. a very small amount.

Taken together, that means that if any naloxone is absorbed, it is gone within an hour or two.

We are no longer in a time when doctors thought things through. Now, they see something somewhere that naloxone raised a person's heart rate - and yes, it does, for example when given IV to a person who is narcotized. The amount absorbed when taking Suboxone trans-mucosally, however, is not enough to compete with the opioid effects of buprenorphine.
Post Reply